MAUDE Adverse Event Report: US SURGICAL PUERTO RICO TA; STAPLER, SURGICAL

US SURGICAL PUERTO RICO TA; STAPLER, SURGICAL
Model Number TA4535S
Medical Device Problem Codes Difficult to Open or Close (2921); Mechanics Altered (2984); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Tissue Breakdown (2681)
Date of Event 03/27/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during a laparotomy rectal malignant tumor resection, in rectal resection, after squeezing the handle twice at firing, the handle became stiff without returning to its original position.The sutures in the rectum had not been made, and the surgeon cut the tissue.It was not possible to visually check whether the staple had been applied or not.Because the remaining rectum was small, hartmann's surgery was performed instead of a forced anastomosis, and a colostomy was created.This resulted in permanent tissue damage.Due to old age, there was no plan to perform re-anastomosis surgery.When the device was operated outside after the surgery, the jaws did not close even though the handle was fully squeezed, and the handle did not return to its original position.
 
Additional Manufacturer Narrative
Evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.The evaluation found no potentially contributing factors, and the sample met all related specifications.It was reported that the staples did not deploy, the handles were binding, and the open stapler jaws would not close.The reported issues could not be confirmed.The most likely cause could not be identified because no related problem was detected with the device.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: squeeze the handle to begin approximating the tissue.There is a tactile pre-clamp position built into the instrument where the handle can be released without returning to the original position to allow for final positioning of the tissue within the jaws.After the tissue is properly positioned, continue the handle stroke until the instrument is clamped.The handle will return to the original position.To fire the instrument, squeeze the handle a second time until it reaches a solid stop and it locks in the back position.When fully fired, the handle will remain in the locked position until the black release button is pushed, and the instrument is open.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
TA
Common Device Name
STAPLER, SURGICAL
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
Manufacturer (Section G)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key19173856
Report Number2647580-2024-01840
Device Sequence Number18006215
Product Code GAG
UDI-Device Identifier10884521043176
UDI-Public10884521043176
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K231491
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTA4535S
Device Catalogue NumberTA4535S
Device Lot NumberP3E0118
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/22/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/29/2024
Supplement Date Received by Manufacturer05/08/2024
Initial Report FDA Received Date04/24/2024
Supplement Report FDA Received Date05/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown